Heroin with Fentanyl – October 26, 2017 [Drug Alert]
Fentanyl-laced heroin has been found locally. Sold under the name “Purple” or “Purp”.
- Have naloxone (NARCAN®) ready.
- Use with other people, but NOT at the
exact same time. Never use drugs alone.
- Start with smaller amounts than usual.
- An overdose occurs quickly.
- Call 911 if you suspect the person
- Stay with the person until help arrives.
Overdose symptoms include:
- breathing slower
- pinpoint pupils
- clammy skin
What is Fentanyl?
Fentanyl is a powerful synthetic opioid pain reliever that is similar to morphine and is estimated to be 50 to 100 times stronger.
- Fentanyl has been mixed with other drugs such as heroin and cocaine.
- It has been used in tablets that look like prescription drugs.
- Overdoses happen when people are not aware they are consuming fentanyl.
- It has no smell or taste. You may not know that your drug has fentanyl.
- It comes in many forms: powder, pill, liquid and blotter.
- 2 milligrams of pure fentanyl (the size of about 4 grains of salt) is enough to kill an average adult.
For a free naloxone kit, contact Réseau ACCESS Network at 705.688.0500 or ask your local pharmacist. www.ontario.ca/page/get-naloxone-kits-free
This item was last modified on August 16, 2018